MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 COLLAMEND FM; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 COLLAMEND FM; PORCINE SURGICAL MESH
Catalog Number 1175115
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Scar Tissue (2060)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2003 ¿ patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of composix kugel mesh (device 1).Per operative notes, ¿over the ventral hernia in the midline, the sac was reduced and composix kugel mesh (device 1) was placed and secured in place with sutures circumferentially on both superior and inferior edges.¿ on (b)(6) 2005 - patient was diagnosed with infected abdominal wall mesh (device 1) thereby underwent open repair with removal of mesh (device 1) and implant of synthetic mesh.Per operative notes, ¿in the midline, the infected old mesh (device 1) was dissected from surrounding tissues and then excised.An old unknown mesh was exposed, and this was also excised.The fascia was cleared and synthetic mesh was placed over the fascial defect and defect was repaired circumferentially with sutures.¿ (note : the mesh removed during this procedure is unknown) on (b)(6) 2005 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair.Per operative notes, in the lower abdomen, the fistula extended with recurrence of the previously noted hernia.The hernia defect was reduced, and area was irrigated and reinforced with sutures.¿ on (b)(6) 2005 ¿ patient had wound dehiscence thereby underwent open repair with primary closure of the wound with sutures.¿ on (b)(6) 2008 ¿ patient was diagnosed with incisional hernia, abdominal pain and adhesion thereby underwent open repair with implant of dulex mesh (device 2).Per operative notes, ¿ extensive adhesions of small bowel and abdominal wall were lysed.In the mid-abdomen , an incisional hernia was noted and reduced.A dulex mesh (device 2) was placed over the abdominal wall and anchored with sutures circumferentially.¿ on (b)(6) 2010 - patient was diagnosed with abdominal wall abscess thereby underwent open repair with exploration of abdominal wall, removal of old meshes (device 2).Per operative notes, ¿ right in the midline, lot of pus with mesh (device 2) was noted.The mesh (device 2) was removed and fascial edges were reapproximated with sutures.¿ on (b)(6) 2012 - patient was diagnosed with recurrent large abdominal wall incisional hernia with abdominal pain thereby underwent open repair with implant of collamend mesh (device 3).Per operative notes, ¿ a large hernia recurred from previous infected mesh site at the midline was noted.The extensive adhesions were removed and area of small bowel densely stuck toward ileum was resected.The abdomen was irrigated and collamend mesh was placed over the defect, fascia was closed with sutures.¿ on (b)(6) 2012 ¿ patient had exploration of abdominal wall and removal of chronic induration from prior repair in lower abdomen.On (b)(6) 2019 ¿ patient was diagnosed with enterocutaneous fistula and infected mesh (device 3) thereby underwent open repair with removal of fistula with small bowel resection and partial excision of infected mesh (device 3).Per operative notes, ¿ there was a exposed infected mesh (device 3) causing large thick defect in small bowel.The mesh (device 3) had eroded into small bowel.The fistula through subcutaneous tissues were lysed.The significant adhesions beneath the fascia was taken down, the bowel was dissected away and mesh (device 3) was excised from anterior abdominal wall.The mesenteric defect was closed and secured circumferentially with sutures.¿ on (b)(6) 2019 ¿ patient was diagnosed with enterocutaneous fistula and infected mesh (device 3) thereby underwent open repair with removal of infected mesh (device 3).Per operative notes, ¿ a fistula from the prior fistula incision site was noted.The fistula with dense scar tissues were mobilized and fascia was closed and secured.The mesh (device 3) exposed was excised and defect was closed with sutures.¿ on (b)(6) 2019 ¿ patient had abdominal wall dehiscence and enterocutaneous fistula thereby underwent open repair with removal of fistulas and implant of biological mesh.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the collamend fm mesh (device 3).An additional supplemental emdr was submitted to represent the composix kugel (device 1).An additional mdr was submitted to represent the dulex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COLLAMEND FM
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24457450
Report Number1213643-2026-00237
Device Sequence Number9968853
Product Code FTM
UDI-Device Identifier00801741010590
UDI-Public(01)00801741010590(17)120728(10)DAVB0001
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2012
Device Catalogue Number1175115
Device Lot NumberDAVB0001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale